Results 1 to 2 of 2
Bad Reaction to Lexapro
  1. #1
    oatwillie is offline New Member
    Join Date
    Mar 2007
    Posts
    2

    Default Bad Reaction to Lexapro

    I just quit lexapro after 3 of the worst days I have ever suffered through with any medicine. The lexapro prescribed for anxiety and depression. The doctor today finally said to STOP. here's the brief story:

    Day 1: Took 10 mg at 10pm per directions along with my normal lorazepam which has always helped me sleep through the night with no problems for a few weeks now. Woke up at 4am feeling quite odd and it went downhill from there: major anxiety, muscle twitching, burning palms of my hands and racing thoughts until 8pm when I finally started to feel semi-normal. ack! bad bad bad, called the doc during the day and said what the hell was this. He said it was a good sign, it was working and to stick with it. (!?!?!) ooooookay doc. I'll try.

    Day 2: Decided to try 1/2, took it at 9 am and went for a walk; doctor had said yesterday when we talked that if I was going to have a reaction it wouldn't make any difference between 5mg or 10mg, so at 9:30am I took the second half for a full 10mg dose. Another awful day of anxiety and physical back pain plus the racing thoughts etc. finally felt halfway normal around 10pm, took the lorazepam and sort of slept. Had a funny reaction with dinner at 7pm, it restarted the anxiety that had been tapering off and it became tolerable around 10pm. Still, it was another pretty horrible day all in all. At this point I'm really wondering if I want to do do this, but the doctor says to try and stick it out. Fine, I'll give it another try.

    Day 3: ok, today I'm just going to take the 1/2 and see what happens, 5mg dose; take it about noon and once again, the same symptoms, just not quite as intense and it sort of tapers off around 9pm. I take my lorazepam at 10 pm BUT now I can't get to sleep until midnight and then I wake up at 2:30am!!! never had this problem before taking the lexapro. I take a sonata at 3am to try and get some sleep and get back to sleep with vivid dreams and then wake up around 5:30-6am with anxiety off the scale, full body twitches, tremors, ugly thoughts, this is the worst reaction yet! never had this with the sonata nor the lorazepam. I am barely able to get up at 8am and call the doctors office just able to get the words out : "tell the doc i am flipping out and to please call me", then crawl back under the blankets and quiver for a few more hours.

    To make a long story short, the doctor, my internist who prescribed it, decided to say DON'T TAKE IT ANYMORE. I will see a new psychiatrist this week but I am not thrilled with the idea of any more drugs like this. My internist wanted to give me paxil and clonopin back in November but I resisted the paxil and I'm glad I did. The clonopin wasn't very good for me either and I stopped it too.

    LISTEN TO YOUR BODY AND TRUST IT WHEN IT TELLS YOU SOMETHING IS NOT RIGHT. NOT ALL DRUGS WORK FOR EVERYONE. a very good friend of mine was on lexapro for 3 months and just quit it a couple of weeks ago with good results. My experience with lexapro was horrible. There are no guarantees and if it isn't working for you, get off of it, don't suffer to no good purpose.

  2. #2
    pbrite is offline New Member
    Join Date
    Mar 2007
    Location
    Northern California
    Posts
    9

    Default

    it took me a few days to get used to the side effects, but in the end the lexapro helped me out. I describe my story here. I wonder if you had the same experiences as me. If so, maybe you just needed to let it work. Hopefully you get better. Thanks for sharing!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22